Alert archive / Washington / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 15, 2023, 2:55 PM PDT for 14 counties in Washington. It took effect at Jul 16, 2023, 2:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2023, 2:55 PM PDT (21:55 UTC)
- In effect from
- Jul 16, 2023, 2:00 PM PDT
- Expired
- Jul 17, 2023, 8:59 PM PDT
- In force
- 31 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WWUS86 KOTX 152155 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 255 PM PDT Sat Jul 15 2023 ...DRY, BREEZY TO WINDY CONDITIONS LATE SUNDAY INTO MONDAY... .The breakdown of a hot ridge of high pressure and the arrival of a dry cold front will bring critical fire conditions to much of central and eastern Washington Sunday into Monday. Ahead of the front Sunday afternoon, hot south or southwest winds are expected to develop across central and north central Washington. Then on Monday, strong westerly winds will blow across central and eastern Washington in the wake the cold front. WAZ703-704-161400- /O.UPG.KOTX.FW.A.0003.230716T2100Z-230717T1100Z/ /O.NEW.KOTX.FW.W.0004.230717T0000Z-230718T0600Z/ /O.UPG.KOTX.FW.A.0004.230717T1600Z-230718T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- 255 PM PDT Sat Jul 15 2023 ...RED FLAG WARNING IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE METHOW AND OKANOGAN VALLEYS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 5 PM Sunday to 11 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703) and Fire Weather Zone 704 Methow Valley (Zone 704), mainly the southern portions. * Winds: South-southwest 13 to 20 mph with local gusts to 30 mph Sunday evening then becoming west-northwest 15 to 25 mph with gusts up to 40 mph by Monday afternoon. * Relative Humidities: 11 to 18 percent Sunday and 19 to 28 percent Monday. * Impacts: The dry, gusty winds will be more pronounced south of Omak and south of Twisp in the late afternoon and evening hours. Temperatures near 100 Sunday afternoon combined with dry winds will lead to the potential for rapid spread of any new fires. Despite cooler temperatures and an increase in humidity Monday, strong wind are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ705>707-161400- /O.UPG.KOTX.FW.A.0003.230716T2100Z-230717T1100Z/ /O.NEW.KOTX.FW.W.0004.230716T2100Z-230718T0600Z/ /O.UPG.KOTX.FW.A.0004.230717T1600Z-230718T0600Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 255 PM PDT Sat Jul 15 2023 ...RED FLAG WARNING IN EFFECT FROM 2 PM SUNDAY TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM Sunday to 11 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 15 to 20 mph with gusts to 35 mph Sunday late afternoon and evening, increasing to 15 to 25 mph with gusts up to 45 mph by Monday. * Relative Humidities: 11 to 18 percent Sunday and 15 to 25 percent Monday. * Impacts: Temperatures in the mid 90s to near 100 Sunday afternoon combined with dry winds will lead to the potential for rapid spread of any new and existing fires. Despite cooler temperatures and higher humidity Monday, wind speeds will be stronger and more prolonged through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ696-701-702-708-709-161400- /O.CON.KOTX.FW.A.0004.230717T1600Z-230718T0600Z/ East Washington Central Cascades (Zone 696)- Foothills of Northeast Washington (Zone 701)- Colville Reservation (Zone 702)-Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-Lower Palouse - Snake River (Zone 709)- 255 PM PDT Sat Jul 15 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF EASTERN WASHINGTON... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696), Fire Weather Zone 701 Foothills of Northeast Washington (Zone 701), Fire Weather Zone 702 Colville Reservation (Zone 702), Fire Weather Zone 708 Eastern Columbia Basin -Palouse -Spokane Area (Zone 708) and Fire Weather Zone 709 Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 25 mph with gusts up to 40 mph by Monday afternoon. * Relative Humidities: 15 to 24 percent. * Impacts: Any new and existing fires have the potential to spread rapidly on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
235 WWUS86 KOTX 160934 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 234 AM PDT Sun Jul 16 2023 ...DRY, BREEZY TO WINDY CONDITIONS SUNDAY AFTERNOON INTO MONDAY... .The breakdown of a hot ridge of high pressure and the arrival of a dry cold front will bring critical fire conditions to much of central and eastern Washington Sunday into Monday. Ahead of the front Sunday afternoon, hot south or southwest winds are expected to develop across central and north central Washington. Winds will shift to the west and northwest Sunday evening. On Monday, strong westerly winds will blow across central and eastern Washington in the wake of a dry cold front. WAZ696-170000- /O.UPG.KOTX.FW.A.0004.230717T1600Z-230718T0600Z/ /O.EXB.KOTX.FW.W.0004.230716T2300Z-230718T0600Z/ East Washington Central Cascades (Zone 696)- 234 AM PDT Sun Jul 16 2023 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADES... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 4 PM this afternoon to 11 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696). * Winds: Sunday late afternoon and evening: West to northwest 10 to 15 mph with gusts around 25 mph. On Monday, 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: Sunday: 10 to 25 percent. Monday: 20 to 35 percent in the valleys and 30 to 40 percent over the higher terrain locally 50 to 60 percent along the immediate Cascade Crest. * Impacts: Main concerns for critical fire weather conditions on Monday will be east of the cascade crest. Any new and existing fires have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ701-702-170000- /O.UPG.KOTX.FW.A.0004.230717T1600Z-230718T0600Z/ /O.EXB.KOTX.FW.W.0004.230717T1600Z-230718T0600Z/ Foothills of Northeast Washington (Zone 701)- Colville Reservation (Zone 702)- 234 AM PDT Sun Jul 16 2023 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOOTHILLS OF NORTHEAST WASHINGTON AND COLVILLE RESERVATION... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 11 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 701 Foothills of Northeast Washington (Zone 701) and Fire Weather Zone 702 Colville Reservation (Zone 702). * Winds: Southwest 12 to 18 mph with gusts up to 30 mph. * Relative Humidities: 15 to 22 percent. * Impacts: Any new and existing fires have the potential to spread rapidly on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ708-709-170000- /O.UPG.KOTX.FW.A.0004.230717T1600Z-230718T0600Z/ /O.EXB.KOTX.FW.W.0004.230717T1600Z-230718T0600Z/ Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 234 AM PDT Sun Jul 16 2023 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN COLUMBIA BASIN PALOUSE, SPOKANE AREA, LOWER PALOUSE AND SNAKE RIVER... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 11 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 708 Eastern Columbia Basin - Palouse -Spokane Area (Zone 708) and Fire Weather Zone 709 Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 25 mph with gusts up to 30 mph. * Relative Humidities: 15 to 25 percent. * Impacts: PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ705>707-170000- /O.CON.KOTX.FW.W.0004.230716T2100Z-230718T0600Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 234 AM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 15 to 20 mph with gusts to 35 mph Sunday late afternoon and evening, increasing to 15 to 25 mph with gusts up to 40 mph by Monday. * Relative Humidities: 8 to 18 percent Sunday and 15 to 25 percent Monday. * Impacts: Temperatures in the mid 90s to near 100 Sunday afternoon combined with dry winds will lead to the potential for rapid spread of any new and existing fires. Despite cooler temperatures and higher humidity Monday, wind speeds will be stronger and more prolonged through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ703-704-170000- /O.CON.KOTX.FW.W.0004.230717T0000Z-230718T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- 234 AM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE METHOW AND OKANOGAN VALLEYS... * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703) and Fire Weather Zone 704 Methow Valley (Zone 704). * Winds: South-southwest 12 to 18 mph with local gusts to 30 mph late Sunday afternoon. Winds shifting to west and northwest Sunday evening. On Monday, west-northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 9 to 18 percent Sunday and 18 to 28 percent Monday. * Impacts: Hot southerly winds will develop in the Okanogan Valley this afternoon and become gusty after 2PM. Be cautious of shifting winds to the west Sunday evening. Winds in the Methow valley will start off light up-valley (southeast) today and increase from the west and northwest Sunday afternoon and evening. Temperatures near 100 Sunday afternoon combined with dry winds will lead to the potential for rapid spread of any new fires. Despite cooler temperatures and an increase in humidity Monday, strong wind are expected to blow through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
973 WWUS86 KOTX 162150 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 250 PM PDT Sun Jul 16 2023 ...DRY, WINDY CONDITIONS INTO MONDAY... .The passage of a dry cold front will break down the hot ridge of high pressure and bring critical fire conditions to much of central and eastern Washington through Monday. Hot southerly winds will be found this evening across central and north central Washington. Winds will shift to the west and northwest overnight. Expect strong westerly winds across central and eastern Washington on Monday in the wake of a dry cold front. WAZ705>707-171400- /O.CON.KOTX.FW.W.0004.000000T0000Z-230718T0600Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 250 PM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 15 to 20 mph with gusts to 35 mph this evening, increasing to 15 to 25 mph with gusts up to 45 mph by Monday. * Relative Humidities: 8 to 16 percent through this evening and 15 to 25 mph Monday. * Impacts: The hot, dry winds will lead to the potential for rapid spread of any new and existing fires. Despite cooler temperatures and higher humidity Monday, wind speeds will be stronger and more prolonged through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ703-704-171400- /O.CON.KOTX.FW.W.0004.230717T0000Z-230718T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- 250 PM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE METHOW AND OKANOGAN VALLEYS... * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703) and Fire Weather Zone 704 Methow Valley (Zone 704). * Winds: Southerly 12 to 18 mph with local gusts to 30 mph through early this evening. Winds shifting to west and northwest by late evening. On Monday, west-northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidities: 9 to 18 percent through this evening, 15 to 25 percent Monday. * Impacts: Be cautious of shifting winds to the west this evening. The hot, dry winds will lead to the potential for rapid spread of any new fires. Despite cooler temperatures and an increase in humidity Monday, strong wind are expected to blow through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ696-171400- /O.CON.KOTX.FW.W.0004.230716T2300Z-230718T0600Z/ East Washington Central Cascades (Zone 696)- 250 PM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADES... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696). * Winds: West to northwest 10 to 15 mph with gusts around 25 mph this evening. On Monday, Northwest 12 to 24 mph with gusts up to 35 mph. * Relative Humidities: 10 to 25 percent through early evening. Monday: 20 to 35 percent in the valleys and 30 to 40 percent over the higher terrain locally near 60 percent along the Cascade Crest. * Impacts: Main concerns for critical fire weather conditions on Monday will be east of the cascade crest. Any new and existing fires have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ701-702-171400- /O.CON.KOTX.FW.W.0004.230717T1600Z-230718T0600Z/ Foothills of Northeast Washington (Zone 701)- Colville Reservation (Zone 702)- 250 PM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOOTHILLS OF NORTHEAST WASHINGTON AND COLVILLE RESERVATION... * Affected Area: Fire Weather Zone 701 Foothills of Northeast Washington (Zone 701) and Fire Weather Zone 702 Colville Reservation (Zone 702). * Winds: Southwest 12 to 18 mph with gusts up to 30 mph. * Relative Humidities: 14 to 21 percent. * Impacts: Any new and existing fires have the potential to spread rapidly on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ708-709-171400- /O.CON.KOTX.FW.W.0004.230717T1600Z-230718T0600Z/ Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 250 PM PDT Sun Jul 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN COLUMBIA BASIN PALOUSE, SPOKANE AREA, LOWER PALOUSE AND SNAKE RIVER... * Affected Area: Fire Weather Zone 708 Eastern Columbia Basin - Palouse -Spokane Area (Zone 708) and Fire Weather Zone 709 Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 25 mph with gusts up to 40 mph. * Relative Humidities: 13 to 21 percent. * Impacts: Any new and existing fires have the potential to spread rapidly on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
111 WWUS86 KOTX 171344 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 644 AM PDT Mon Jul 17 2023 ...DRY, WINDY CONDITIONS TODAY... .The passage of a dry cold front will promote windy conditions today delivering critical fire conditions to much of central and eastern Washington. WAZ703>707-180600- /O.CON.KOTX.FW.W.0004.000000T0000Z-230718T0600Z/ Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- 644 AM PDT Mon Jul 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE METHOW VALLEY, OKANOGAN VALLEY, FOOTHILLS OF CENTRAL WASHINGTON CASCADES, WATERVILLE PLATEAU, AND WESTERN COLUMBIA BASIN... * Affected Area: Fire Weather Zone 703 Okanogan Valley (Zone 703), Fire Weather Zone 704 Methow Valley (Zone 704), Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705), Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: West 15 to 25 mph with gusts up to 35 mph. Local wind gusts up to 45 mph on the Waterville Plateau and benches along the Columbia River. * Relative Humidities: 15 to 25 percent. * Impacts: Any new and existing fires have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ696-180600- /O.CON.KOTX.FW.W.0004.000000T0000Z-230718T0600Z/ East Washington Central Cascades (Zone 696)- 644 AM PDT Mon Jul 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADES... * Affected Area: Fire Weather Zone 696 East Washington Central Cascades (Zone 696). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 20 to 35 percent in the valleys and 30 to 40 percent over the higher terrain. Locally higher humidity values closer to the Cascade Crest. * Impacts: Main concerns for critical fire weather conditions on Monday will be east of the cascade crest. Any new and existing fires have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ701-702-180600- /O.CON.KOTX.FW.W.0004.230717T1600Z-230718T0600Z/ Foothills of Northeast Washington (Zone 701)- Colville Reservation (Zone 702)- 644 AM PDT Mon Jul 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOOTHILLS OF NORTHEAST WASHINGTON AND COLVILLE RESERVATION... * Affected Area: Fire Weather Zone 701 Foothills of Northeast Washington (Zone 701) and Fire Weather Zone 702 Colville Reservation (Zone 702). * Winds: Southwest 13 to 18 mph with gusts up to 30 mph. * Relative Humidities: 16 to 23 percent. * Impacts: Any new and existing fires have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ708-709-180600- /O.CON.KOTX.FW.W.0004.230717T1600Z-230718T0600Z/ Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 644 AM PDT Mon Jul 17 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN COLUMBIA BASIN PALOUSE, SPOKANE AREA, LOWER PALOUSE AND SNAKE RIVER... * Affected Area: Fire Weather Zone 708 Eastern Columbia Basin - Palouse -Spokane Area (Zone 708) and Fire Weather Zone 709 Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 25 mph with gusts up to 30 mph. * Relative Humidities: 15 to 23 percent. * Impacts: Any new and existing fires have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
271 WWUS86 KOTX 180359 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 859 PM PDT Mon Jul 17 2023 WAZ696-701>709-180500- /O.CAN.KOTX.FW.W.0004.000000T0000Z-230718T0600Z/ East Washington Central Cascades (Zone 696)- Foothills of Northeast Washington (Zone 701)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 859 PM PDT Mon Jul 17 2023 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Spokane has cancelled the Red Flag Warning. Relative humidities are increasing and winds be decreasing tonight thus the Red Flag Warning is cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 15, 10:28 AM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 10:28 AM PDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1028 AM PDT Sat Jul 15 2023
.SYNOPSIS...
The Inland Northwest will be warming and drying through the
weekend. Temperatures peak on Sunday in the high 90s to near 105
in the LC Valley before cooling on Monday into the 80s. Sunday
evening through Monday will have gusty winds and low relative
humidities that could lead to critical fire conditions, especially
on Monday. There is a signal for returning hot temperatures mid
next week.
&&
.DISCUSSION...
***CRITICAL FIRE WEATHER DAYS SUNDAY AND MONDAY***
*Saturday and Sunday heat: Ridging continues to build and temperatures
will peak in the mid 90s to low 100s Saturday and Sunday.
Overnight low temperatures are only dipping into the 60s in most
locations this morning and tonight so relief is limited. Heat
advisories remain in effect until 9 PM Sunday. Added the Okanogan
Valley and Upper Columbia Basin to the heat advisory as minimum
temperatures remain warm in the mid to upper 60s overnight with
daytime high temperatures reaching as high as 102 degrees.
Staying hydrated, getting plenty of electrolytes, avoiding
strenuous outdoor activities, and spending as much time as
possible in the shade or in an air-conditioned building will be
particularly important.
*Sunday and Monday Fire Weather Concerns: Winds pick up Sunday
evening with relative humidities still in the teens in the
Waterville Plateau, Okanogan Valley, Wenatchee and Moses Lake as
a surface low in south central BC forms. The greatest uncertainty
for red flag conditions continues to be the Okanogan Valley where
NBM guidance is likely too strong with the winds from Omak to
Oroville. Hi-res guidance indicates up to a 70% chance of meeting
red flag criteria in the southern portion of the fire zone. The
Methow Valley also carries some uncertainty with wind speeds for
Sunday afternoon and evening and will continue to analyze
incoming high resolution guidance today to decide.
The risk of critical fire weather persists on Monday as the
ridge begins to flatten, causing the pressure gradient to
tighten. A 105 knot upper level jet passing overhead will favor
surface cyclogenesis on the lee side of the Alberta Rocky
Mountains. The strength of the upper level jet is in the 90th
percentile. Gusty winds will become widespread, reaching speeds
of 30 mph with gusts up to 40 mph. While localized gusts could
reach 45 mph, they won't be as widespread. Although temperatures
will offer some relief, ranging from the mid to upper 80s,
humidity levels will remain in the teens to mid 20s. Existing
fires and new incidents will spread rapidly under these
conditions. Adjusted minimum RH down from NBM guidance for
Monday into the teens for most locations in the Fire Weather
Watch as there is a 60-80% chance of 20% or lower Monday
afternoon. This roughly matches the latest MOS and bias
corrected guidance. Stay vigilant and keep track of the latest
forecast updates. Ensure you have a plan in place in the event a
wildfire breaks out in your area.
*Long term heat outlook (Wednesday onward): After a couple cooler
days Monday and Tuesday (80s), model solutions continue to show
amplified Gulf of Alaska troughing favoring amplification of the
downstream ridge in the west, resulting in an extended period of
above normal temperatures and below normal precipitation. As it
currently stands, there is a 70% chance of the ridge axis over
the ID Panhandle by Thursday favoring hotter temperatures. The
other 30% of the global ensembles still have warm temperatures,
but a few degrees cooler with the ridge axis in Northwest
Montana. Relative humidities will remain in the teens next week
with the hot temperatures. NAEFS and EFI charts are not
indicating any significant wind events luckily. /Butler
&&
.AVIATION...
18Z TAFS: Conditions will be VFR through the period.Mid to high
level clouds will begin to stream in after 18Z Saturday. Winds
will increase across the Cascade gaps to around 10-12 kt after 00Z
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 96 63 97 61 83 52 / 0 0 0 0 0 0
Coeur d'Alene 94 60 96 60 83 53 / 0 0 0 0 10 0
Pullman 93 57 94 56 80 47 / 0 0 0 0 0 0
Lewiston 102 69 104 69 91 59 / 0 0 0 0 0 0
Colville 95 54 95 53 83 46 / 0 0 0 0 20 10
Sandpoint 91 57 93 58 81 49 / 0 0 0 0 10 10
Kellogg 89 65 92 64 78 53 / 0 0 0 0 10 0
Moses Lake 99 62 99 60 85 52 / 0 0 0 0 0 0
Wenatchee 98 68 96 64 80 56 / 0 0 0 0 10 0
Omak 99 64 99 61 86 54 / 0 0 0 0 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 9 PM PDT Sunday for Lewiston Area.
WA...Heat Advisory until 9 PM PDT Sunday for Lower Garfield and
Asotin Counties-Moses Lake Area-Okanogan Valley-Upper
Columbia Basin-Wenatchee Area.
Fire Weather Watch from Monday morning through Monday evening
for Colville Reservation (Zone 702)-East Washington Central
Cascades (Zone 696)-Eastern Columbia Basin -Palouse -
Spokane Area (Zone 708)-Foothills of Central Washington
Cascades (Zone 705)-Foothills of Northeast Washington (Zone
701)-Lower Palouse -Snake River (Zone 709)-Methow Valley
(Zone 704)-Okanogan Valley (Zone 703)-Waterville Plateau
(Zone 706)-Western Columbia Basin (Zone 707).
Fire Weather Watch from Sunday afternoon through late Sunday
night for Foothills of Central Washington Cascades (Zone
705)-Methow Valley (Zone 704)-Okanogan Valley (Zone 703)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone
707).
&&Nearby
Red Flag Warnings in Washington, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.